Winter Weather, Edwards
- When
- January 27, 1:00 AM CST to 11:00 AM CST
- Where
- Edwards forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.417, -88.053 (the zone’s center; the record gives no point)
One to two inches of snow fell across parts of southern Illinois, mainly along and north of a line from Carbondale to Harrisburg and Shawneetown. The snow began as a period of freezing drizzle that left a thin coating of ice on most surfaces.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
One to two inches of snow fell across parts of southern Illinois, mainly along and north of a line from Carbondale to Harrisburg and Shawneetown. The snow began as a period of freezing drizzle that left a thin coating of ice on most surfaces. Secondary roads were reportedly very slick. Main roads, which received attention from road crews sooner, were mainly wet with some slick spots. Some icing of trees and power lines was reported in Saline County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 26, 10:04 PM CST, 2 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1004 PM CST MON JAN 26 2004 ALL PRODUCTS AND GRIDS HAVE ALREADY BEEN UPDATED. DECIDED TO KEEP THE ENTIRE ADVISORY IN TACT...BUT THE BEST CHANCE FOR 2 INCH AMOUNTS APPEARS TO BE IN THE EVANSVILLE TRI-STATE AREA. THE DRY SLOT WRAPPING AROUND THE SOUTHEAST SIDE OF THE UPPER LOW WILL LIKELY KEEP SNOWFALL AMOUNTS IN THE WESTERN HALF OF THE ADVISORY AREA AROUND AN INCH AT BEST. THE WILD CARD IS THE CONVECTIVE NATURE OF THE PRECIPITATION...BUT THE SHOWERS/TSTMS ARE NOW OVER THE EASTERN THIRD OF THE AREA...AND ARE MOSTLY A MIX OF RAIN AND SLEET...THEREFORE HAVING LITTLE IMPACT ON ICE/SNOW ACCUMULATIONS. SOME OF THE NORTHERNMOST CONVECTIVE ELEMENTS MAY RESULT IN SOME SNOWBURSTS IN SOUTHWEST INDIANA...THUS A CHANCE EXISTS THERE FOR SOME ISOLATED 2 INCH ACCUMULATIONS. THE EXISTING RADAR/GROUND TRUTH OBSERVATIONS FIT THE 18Z AVN AND 18Z AND 00Z MESOETA FORECAST VERY WELL...SO UPDATED THE FORECAST TO COME INTO LINE WITH THAT SCENARIO. THE MAIN FEATURES ARE A CHANGE OVER TO SNOW FROM WEST TO EAST...AND A QUICKER END TO THE SIGNIFICANT PRECIPITATION. IT APPEARS THAT THE ACCUMULATING SNOWFALL WILL BE DONE BEFORE 12Z. SHOWED THE DISSIPATING TREND AFTER MIDNIGHT FROM SOUTHWEST TO NORTHEAST...BUT DID NOT CHANGE THE LINGERING LOW CHANCES OF LIGHT SNOW/FLURRIES IN THE NORTHEAST HALF OF THE AREA FOR TOMORROW. 8-BIT REFLECTIVITY SHOWING THE RAIN/SLEET TO SNOW CHANGE LINE VERY WELL. CURRENTLY THE SNOW LINE RUNS ALONG THE WABASH AND OHIO RIVERS DOWN TO NEAR PADUCAH AND THEN SOUTH FROM HERE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...WINTER WEATHER ADVISORY THROUGH 1000 AM TUESDAY ALONG AND NORTH OF A LINE FROM MORGANFIELD TO OWENSBORO. MO...WINTER WEATHER ADVISORY THROUGH 1000 AM TUESDAY FOR PERRY COUNTY. IL...WINTER WEATHER ADVISORY THROUGH 1000 AM TUESDAY ALONG AND NORTH OF A LINE FROM MURPHYSBORO TO SHAWNEETOWN. IN...WINTER WEATHER ADVISORY THROUGH 1000 AM TUESDAY FOR ALL COUNTIES. && DRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 345 PM CST MON JAN 26 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-271100- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- 345 PM CST MON JAN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT TONIGHT...A RAIN...FREEZING RAIN AND SNOW MIXTURE WILL CHANGE OVER TO ALL SNOW LATER THIS EVENING. SNOW ACCUMULATIONS TONIGHT WILL RANGE FROM 1 TO 2 INCHES...GENERALLY NORTHWEST OF A LINE FROM PERRYVILLE MISSOURI TO HARRISBURG ILLINOIS TO OWENSBORO KENTUCKY. PLEASE REFER TO OUR WINTER WEATHER ADVISORY PRODUCT /SDFWSWPAH/ FOR ADDITIONAL INFORMATION REGARDING THIS WINTER WEATHER EVENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW WILL END FROM SOUTHWEST TO NORTHEAST ON TUESDAY WITH LITTLE ADDITIONAL SNOW ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT ANY REPORTS OF SNOW ACCUMULATIONS WOULD BE APPRECIATED.
The national radar mosaic for the moment the first event began.
12 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, January 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5381265, 5381266, 5381267, 5381268, 5381269, 5381270, 5381271, 5381272, 5381273, 5381274, 5381275, 5381276.